Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 215, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2003, 7:22 PM EST for Wayne County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 7:22 PM EST (00:22 UTC)
- Expired
- Jul 11, 2003, 8:00 PM EST
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS51 KILN 120022 SVRILN INC177-120100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 722 PM EST FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN INDIANA... * UNTIL 800 PM EST... * AT 722 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF HAGERSTOWN...OR ABOUT 11 MILES NORTHEAST OF NEW CASTLE...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTERVILLE... FOUNTAIN CITY... HAGERSTOWN... RICHMOND... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4010 8518 3996 8531 3972 8490 3990 8477
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:40 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 11, 5:40 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 640 PM EDT FRI JUL 11 2003 LATEST RADARS SHOWING SHOWERS/THUNDERSTORMS PUSHING QUICKLY SOUTHEAST ACROSS NORTHERN INDIANA IN ASSOCIATION WITH S/W ROTATING DOWN ACROSS SOUTHERN GREAT LAKES. HAVE ALSO SEEN SOME ISOLATED SHOWERS DEVELOP FURTHER EAST ACROSS PARTS OF NORTHWEST OHIO. MUCH OF THIS APPEARS TO BE DIURNALLY ENHANCED SO DO EXPECT SOME WEAKENING AS WE START TO LOSE DAYTIME HEATING. HOWEVER...AREA ACROSS SOUTHWEST PORTIONS OF FA WILL STILL BE SLIGHTLY UNSTABLE AS THE PCPN MOVES IN. BASED ON RADAR TRENDS...CURRENT TIMING HAS BEST PCPN INTO SOUTHWEST FA BY 01Z...AND SHOULD SEE SCATTERED SHOWERS INTO NORTHWEST FA WITHIN THE NEXT HOUR. AS A FIRST GUESS...WILL GO AHEAD AND UPDATE TO BUMP UP POPS A LITTLE...ADD SOME THUNDER TO DAY GROUP AND REMOVE TIMING FROM THE WEST. WILL ALSO BUMP UP TIMING IN THE EAST. .ILN...NONE.
Hazardous weather outlook, Jul 11, 4:24 AM EST, 14 hours 58 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 524 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:33 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.